Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 5, NWS Cheyenne, WY

April 27, 2020

NWS Cheyenne, WY issued this red flag warning at Apr 27, 2020, 10:30 PM CDT. It took effect at Apr 28, 2020, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2020, 10:30 PM CDT (03:30 UTC)
In effect from
Apr 28, 2020, 1:00 PM CDT
Expired
Apr 28, 2020, 9:00 PM CDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

519 
WWUS85 KCYS 280330
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
930 PM MDT Mon Apr 27 2020

...Red Flag Warning in Effect Tuesday Afternoon and Evening Across
the Western Nebraska Panhandle...

NEZ311>313-290200-
/O.UPG.KCYS.FW.A.0002.200428T1800Z-200429T0200Z/
/O.NEW.KCYS.FW.W.0005.200428T1800Z-200429T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
930 PM MDT Mon Apr 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, 
AND 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 311. Fire weather zone 
  312. Fire weather zone 313. 

* WIND...Northwest winds at 25 to 35 mph with gusts to 45 mph.

* HUMIDITY...Minimum Humidities at 15 to 19 percent.

* HAINES...3, increasing in the evening to 6.

* THUNDERSTORMS...No Thunderstorms are expected.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
2 follow-up statements
249 
WWUS85 KCYS 280802
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
202 AM MDT Tue Apr 28 2020

...Red Flag Warning in Effect Tuesday Afternoon and Evening
Across the Western Nebraska Panhandle...

NEZ311>313-290200-
/O.CON.KCYS.FW.W.0005.200428T1800Z-200429T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
202 AM MDT Tue Apr 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311,
312, AND 313...

* AFFECTED AREA...Fire weather zones 311, 312 AND 313. 

* WIND...Northwest winds 25 to 35 mph with gusts to 45 mph.

* HUMIDITY...Minimum Humidities 15 to 19 percent.

* HAINES...3, increasing in the evening to 6.

* THUNDERSTORMS...No Thunderstorms are expected.

* IMPACTS...Any fires that develop will likely spread rapidly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong and
gusty winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

&&

$$
097 
WWUS85 KCYS 290203
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
803 PM MDT Tue Apr 28 2020

...THE RED FLAG WARNING HAS BEEN EXPIRED FOR THE WESTERN NEBRASKA
PANHANDLE...

NEZ311>313-290315-
/O.EXP.KCYS.FW.W.0005.000000T0000Z-200429T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
803 PM MDT Tue Apr 28 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, AND
313...

Humidities in the area are starting to creep up as the sun sets,
therefore we are expiring the Red Flag Warning. Gusty winds will
continue into the overnight hours.

$$

Braun

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 27, 6:27 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 27, 6:27 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
527 PM MDT Mon Apr 27 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 215 PM MDT Mon Apr 27 2020

Latest water vapor loop was showing a fairly pronounced shortwave
moving through the northern Rockies. This feature will continue to
shift through the central and northern parts of Wyoming late this
afternoon and early this evening and the Nebraska panhandle
overnight. LAPS analysis and Visible satellite loop was showing
some instability over the mountain ranges and parts of southeast
Wyoming with SBCAPE values between 300-600j/kg. As a result, we
would not be surprised to hear some rumbles of thunder in parts
of the area this afternoon into this evening as the trof passes
through. In addition, we could see some strong wind gusts within
these showers and storms due to inverted V soundings. Latest water
vapor loop was showing a pocket of clouds developing behind the
shortwave. We may see these clouds shift into the northern
sections of our forecast area and the Nebraska panhandle tomorrow
morning into the afternoon. Strong northwest winds are still
expected to develop along and east of the Laramie Range tomorrow
behind the shortwave. However, the cloud cover may put a lid on
the mixing a bit during the morning. Although, we are becoming
more concerned about the afternoon timeframe when the subsidence
builds in and allows for clearing skies and more mixing especially
in the Nebraska panhandle where the Fuels are ready. As a result,
we went ahead and issued a Fire Weather Watch for that area from
18Z-02z on Tuesday. These wind speeds should slowly begin to
subside overnight.

.LONG TERM...(Wednesday through Sunday)
Issued at 330 AM MDT Mon Apr 27 2020

Little change has been made to the previous long term forecast.
Long range models continue to show much warmer and a pleasant
weather pattern across the region as a high-amplitude ridge builds
west of the Continental Divide on Wednesday, and then pushes east
of the Front Range by late in the week. 700mb temperatures will
then climb above 10c by Thursday, resulting in the warmest day
we've seen since last September with highs likely in the 80s
across the plains including the I-25 corridor. Even areas west of
the Laramie Range across the high valleys will see highs near 80
during the day. Record high temperatures are possible across the
area with current records in the low to middle 80s, and upper 70s
for Laramie and Rawlins. Please see the Climate section below for
more details on records and forecast temperatures.

The strong ridge axis will nudge eastward into the Great Plains
later in the week, resulting in southwest flow aloft across the
area and easterly return flow at the surface. Thunderstorm
development may occur as early as Thursday evening with some
moisture pushing into the area behind the upper level ridge.
However, Friday through Sunday look like the more favorable days
for seeing scattered showers and thunderstorms. Overall, the
threat of strong to severe weather appears relatively low at this
time, but next Sunday will have to be watched as a strong
shortwave moves across the area well ahead of the main Pacific
storm system moving across the Great Basin region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 525 PM MDT Mon Apr 27 2020

VFR. Wind gusts to 30 knots at Rawlins, Laramie, Cheyenne,
Alliance and Sidney until 03Z, then gusts to 35 knots at all
terminals after 15Z Tuesday.

&&

.FIRE WEATHER...
Issued at 215 PM MDT Mon Apr 27 2020

Fire weather concerns may be a little higher this evening as a few
thunderstorms push across the Nebraska panhandle with dry
conditions in place and some gusty wind speeds. Otherwise, bigger
fire weather concerns are anticipated tomorrow afternoon, due to
stronger winds moving into the area. The main concern is how long
the cloud cover will persist. If these clouds dissipate a little
quicker than expected tomorrow, we may have ideal mixing that will
create strong winds up to 40 mph and low humidities of 15 to 20
percent especially east of the Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for NEZ311>313.

&&

SHORT TERM...REC
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...REC
Hazardous weather outlook, Apr 27, 6:17 AM CDT, 16 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
517 AM MDT Mon Apr 27 2020

WYZ101>119-281130-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
517 AM MDT Mon Apr 27 2020

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are possible this afternoon through this
evening, mainly north of the Interstate 80 corridor.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Very windy conditions are expected on Tuesday behind a surface
cold front. North to northwest winds may gust up to 50 mph at
times, especially across the eastern plains. Winds are expected to
diminish Tuesday evening.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-281130-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
517 AM MDT Mon Apr 27 2020

This hazardous weather outlook is for portions of panhandle
Nebraska and western Nebraska.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are possible this afternoon through this
evening, mainly north of the Interstate 80 corridor.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Very windy conditions are expected on Tuesday behind a surface
cold front. North winds may gust as high as 50 mph resulting in
hazardous travel conditions at times.  Winds are expected to
diminish Tuesday evening.

.Spotter information statement...

Spotter activation will not be required at this time.

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.